Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Spams in leg?

I have severe sciatic in my left leg. Hasn't responded to epidural injections. In fact, since my last ESI my leg has been having spasms. Has anyone else had this happen? I called the doc but am waiting for a response.


  • Yes, I had terrible spasms after an ESI. Felt as if my hamstring and calf were going to tear themselves apart. Once the area of my lower back was decompressed via surgery, the spasms drop significantly in strength and frequency.

  • Hi, That worries me because I've already had a fusion and laminectomy so I am not sure what surgically can be done. Any thoughts? Glad you are not having the spasms now!
  • Hi there,

    I never had ESI injections but I had 2 microDiscectomies on L5/S1 (yes reherniated). I do get terrible spasms from time to time.

    I find that if I don't drink enough water, it's worse. I also find that if I sit for too long, I have problems, especially at night.

    My calve will be on fire.
    I take ibuprofin or advil (since I don't have to worry about fusion, I can take the anti-inflammatory) and it generally settles down enough to sleep but takes 2 days to really stop.
  • i had some pretty severe spasms (charley horses) in my calves before my first lumbar surgery in 1996 and still have them every now and then but nowhere near as bad. i've had lots of ESIs and nerve blocks as well as 2 more surgeries since then, and those too are likely contributing to the picture. but yah, i still get spasms in my calf.
  • I get spasms that are so intense I feel like I want to cut my leg right off. The worst ones were once in my calves, but now they're right at the top of my leg in the hamstring. I actually tore my hamstring three days ago, as everything was so irritated from having a rhizotomy procedure done last week that every muscle went into "guard"mode.

    An acquaintance of mine has a disease (can't remember what it is) that leaves him suffering frequently from terrible leg spasms. He told me that someone recommended he take four or five Tums when they start, and he swears it improves the pain in no time at all. I only tried it once myself, and I definitely had some improvement!

    Not drinking enough water definitely has an effect on this, too, as can lack of Magnesium and Malic Acid.

    Good luck....I really hope you get some relief.

  • I had trigger point injections of lidocaine (I'm allergic to cortisone) and I experienced severe cramps (charly horses) in my left buttock and left thigh. My doctor said that sometimes injections can trigger cramps. Sorry for your pain.
  • Jarileigh said:
    I had trigger point injections of lidocaine (I'm allergic to cortisone) and I experienced severe cramps (charly horses) in my left buttock and left thigh. My doctor said that sometimes injections can trigger cramps. Sorry for your pain.
    Can you tell me about the trigger point injections? Were they given in your leg and not your back? I have been considering asking for these or lidocaine patches to see if they are helpful. I would need them directly in my leg and foot.
  • I am having some terrible cramping/spasms in my lower leg. I feels like it is trying to pull the outside of my left foot up toward my hip joint. It hurts so bad. I have to walk (hobble)around on the inside of my foot and ankle until it stops. I had a series of three ESI in October.
    I also have a strange, achy, cottony, crampy feeling under my toes.
    I am not sure what is causing this.
    Can anyone help??
Sign In or Register to comment.